Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 103, NWS Jackson, MS

July 23, 2013Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 23, 2013, 2:54 PM CDT for Lauderdale County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 2:54 PM CDT (19:54 UTC)
Expired
Jul 23, 2013, 5:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:30 PM CDTFLASH FLOOD2 Ssw Meridian, MSFLOODING WAS REPORTED AT 5TH STREET AND 49TH AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1846 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WGUS54 KJAN 231954
FFWJAN
MSC075-232200-
/O.NEW.KJAN.FF.W.0103.130723T1954Z-130723T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...

* UNTIL 500 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  6 MILES WEST OF SUQUALENA TO 6 MILES NORTHEAST OF INCREASE. THE    
  LINE OF STORMS WAS SLOWLY SINKING SOUTH AROUND 10 MPH. ESTIMATED   
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE              
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARION

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3223 8843 3222 8891 3247 8892 3247 8864
      3231 8842

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 11:10 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 23, 11:10 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT TUE JUL 23 2013

.UPDATE...A LARGE COMPLEX OF TSTMS THAT WAS MOVING INTO NRN ZONES
DURING THE LATE MORNING WILL CONTINUE TO PUSH SWD TODAY. THIS
FEATURE...ALONG WITH ASSOCIATED OUTFLOW BOUNDARIES...WILL BRING
ANOTHER RISK OF SEVERE STORMS FOR MUCH OF THE FORECAST AREA TODAY.
SPC IS MONITORING MUCH OF THE AREA FOR THE POSSIBILITY OF A WATCH
FOR SEVERE STORMS THIS AFTERNOON.

HAVE INCREASED POPS OVER MUCH OF THE AREA FOR TODAY AS THE SYSTEM
APPROACHES...PARTICULARLY OVER NRN ZONES IN ITS MORE IMMEDIATE
TRACK. TEMPERATURES HAVE ALSO BEEN ADJUSTED FOR TODAY AS READINGS
WILL COOL RAPIDLY ON THE ARRIVAL OF THE COMPLEX. READINGS IN THE
WAKE OF THE LEADING EDGE HAVE COOLED INTO THE UPPER 60S TO LOWER 70S
NEAR THE MS/TN BORDER.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...

FOCUS IN THE SHORT TERM REMAINS CENTERED ON THE NORTHWEST FLOW
REGIME IN PLACE ACROSS THE DEEP SOUTH AND HOW CONVECTION IS GOING TO
EVOLVE EACH DAY...NOT EXACTLY A WINNING PROPOSITION BY ANY MEANS.
EARLY MORNING RADAR IMAGES ARE PICKING UP A FEW SHOWERS AND
THUNDERSTORMS ACROSS THE TRI-STATE REGION OF MS/AR/TN WHERE A
WESTERLY LOW LEVEL JET IS SITUATED ON THE NORTHERN FRINGES OF STRONG
SFC HIGH PRESSURE OVER THE GULF...AND WHERE A H3 JET AXIS IS NOSING
IN FROM THE NW. MID LEVEL LAPSE RATES ARE RATHER POTENT ACROSS THIS
AREA AS A RESULT OF H5 TEMPS IN THE -8 TO -9C RANGE...JUXTAPOSED
WITH A 850/925MB 340K+ THETA-E RIDGE AXIS PROVIDING PLENTY OF LOW
LEVEL MOISTURE. THE HIGH-RES MODELS ALL SHOW CONVECTION OF VARYING
DEGREES GETTING GOING ACROSS THIS REGION EARLY THIS MORNING...AND
THEY ALL SHOW SOME VERSION OF THIS ACTIVITY EXPANDING SOUTH INTO OUR
NECK OF THE WOODS ALONG ADVANCING OUTFLOW BOUNDARIES THROUGH THE
MORNING AND INTO THE AFTERNOON HOURS. ALTHOUGH THE DETAILS OF HOW
EXACTLY THIS MIGHT TAKE PLACE ARE STILL UNCERTAIN...THIS OVERALL
EVOLUTION LOOKS REASONABLE AND FITS WELL WITH THE BROADER SCALE
MODEL SOLUTIONS. AS I MENTIONED...SOLID LAPSE RATES AND LOW LEVEL
MOISTURE INFLUX WILL CONTINUE TO SUPPORT STRONG TO POSSIBLY SEVERE
STORMS AS THIS CONVECTIVE EXPANSION OCCURS...HOWEVER CONFIDENCE IN
EXACTLY WHERE THE HIGHEST RISK AREAS ARE LOCATED REMAINS A MYSTERY.
FOR NOW WILL INCLUDE MENTION IN THE HWO ACROSS ALL BUT FAR
SOUTHWESTERN ZONES WHERE CONFIDENCE IS A LITTLE HIGHER THAT STRONGER
STORMS MAY STRUGGLE TO DEVELOP/SUSTAIN. FAIRLY UNIFORM W/NWLY FLOW IN
THE ATMOSPHERE COULD AID THE HEAVY RAIN RISK IF A STORM TRAINING/
BACK-BUILDING SITUATION DEVELOPS THAT A FEW OF THE HIGH-RES MODELS
HAVE HINTED AT. THAT'LL BE SOMETHING ELSE TO KEEP AN EYE ON TODAY.
ONE LAST ITEM OF NOTE IS THE HEAT INDICES TODAY...VALUES NEAR OR
SLIGHTLY ABOVE 100 DEGREES LOOK POSSIBLE LATE THIS MORNING/EARLY
AFTERNOON (ESPECIALLY ACROSS THE DELTA) BUT SHOULD BE MITIGATED
QUICKLY BY PASSING CONVECTION.

WOULD NOT BE SURPRISED TO SEE THINGS CALM DOWN LATER THIS EVENING
LEAVING A FAIRLY QUIET NIGHT OVERNIGHT/MUCH LIKE WE'RE SEEING THIS
MORNING. IF WE DO SEE ANY LINGERING SHOWER/THUNDER ACTIVITY
OVERNIGHT IT WILL LIKELY BE ALONG THE HWY 82 CORRIDOR IN THE MIDST
OF THE LOW LEVEL THETA-E AXIS/LOW LEVEL JET. BY WED MORNING THE
MODELS SHOW A COOL/DRY FRONT SAGGING INTO THE TN VALLEY WHICH MAY
VERY WELL BE ACCOMPANIED BY SOME OVERNIGHT CONVECTION. ONCE
AGAIN...THE MODELS SHOW SOME SORT OF EXPANSION OF THIS ACTIVITY TO
THE SOUTH HEADED INTO WED AFTERNOON WHICH SHOULD PROVIDE DECENT
SHOWER/THUNDER COVERAGE FOR THE ARKLAMISS ONCE AGAIN DURING THE DAY.
THE ECMWF HAS COME INTO BETTER AGREEMENT WITH THE GFS THAT THIS FRONT
MAY DROOP INTO THE ARKLAMISS OVERNIGHT AIDED IN PART BY THE DAYTIME
CONVECTION...WITH CONVERGENCE IN ITS VICINITY POSSIBLY KEEPING SOME
SHOWERS OR STORMS GOING THROUGH THE NIGHT.

AS FOR TEMPS...OVERNIGHT LOWS LOOKED REASONABLE BUT I DID TRIM SOME
OFF GFS MOS HIGHS FOR NORTHERN/NORTHEASTERN ZONES TODAY AND
TOMORROW. IF CONVECTION GETS GOING EARLY ENOUGH...ADVERTISED VALUES
ACROSS THESE AREAS MAY STILL BE TOO HIGH. /BK/

.LONG TERM...(THURSDAY THROUGH TUESDAY)...

THE LONG TERM PORTION OF THE FORECAST IS SIMILAR TO THE PREVIOUS AS
THE REGION WILL SEE A BRIEF REPRIEVE FROM THE NW FLOW FOR LATE WEEK
BEFORE A POTENTIAL RETURN TO THAT SORT OF PATTERN BY THE WEEKEND AND
INTO NEXT WEEK.

FOR THU-FRI...THANKS TO THE PERSISTENT NW FLOW FROM MID WEEK...THIS
PERIOD WILL SEE A WEAK SFC FRONT ENTER THE FORECAST AREA AND LIKELY
STALL BEFORE IT PUSHES THROUGH THE AREA. THIS STALLING WILL BE IN
PART TO THE S/WV RIDGING DEVELOPING AS A MORE STOUT S/WV MOVES OUT
OF THE ROCKIES. THE RESPONSE TO THIS FEATURE WILL BE FOR THE STALLED
SFC BOUNDARY TO LIFT BACK NORTH LIKE A WARM FRONT BY FRI THEN BACK
INTO THE AREA FOR AROUND SAT AS THE MAIN S/WV AXIS NEAR THE REGION.
AS FOR EXPECTED WEATHER...MODEL GUIDANCE IS IN DECENT AGREEMENT THAT
THERE WILL BE SOME DRIER AIR ASSOCIATED WITH THE SFC FRONT AND THAT
SHOULD LIMIT PRECIP POTENTIAL. PRECIP CHANCES WILL BE MORE CONFINED
TO THE I-20 CORRIDOR AND LOCATIONS TO THE SOUTH. DESPITE THE SFC
FRONT HELPING WITH LOW LEVEL CONVERGENCE...DRIER MID LEVEL AIR LOOKS
TO COUNTER AND POPS ARE ONLY RUNNING 20-30% FOR THE SOUTH HALF OF
THE AREA. BY FRI...LOW LEVEL CAPPING LOOKS TO EXIST AND THE BEST LOW
LEVEL MOISTURE CONVERGENCE IS SITUATED WELL TO THE W/NW OF THE AREA.
DUE TO THIS...LOWERED POPS AND FOCUSED SOME LOW END CHANCES IN THE
NW PART OF THE CWA.

BY LATE FRI NIGHT INTO SAT/SAT NIGHT...THE MAIN DISTURBANCE LOOKS TO
BE PUSHING OUT OF THE PLAINS AND NEAR/INTO THE REGION. BOTH THE
GFS/EURO SHOW A STRONG SFC LOW FOR THIS TIME OF YEAR AS THE LOW
LEVEL RESPONSE TO THE STOUT UPPER FEATURE. MOISTURE CONVERGENCE AND
LIFT LOOK TO COME TOGETHER LATE FRI NIGHT INTO SAT TO SUPPORT THE
BEST PRECIP POTENTIAL. THE EURO IS A TAD SLOWER THAN THE GFS...SO I
HELD ONTO SOME 20-30% POPS SAT NIGHT DUE TO THE TIMING UNCERTAINTY.
THERE COULD BE SOME STRONG/SVR STORMS WITH THIS SAT SYSTEM DUE TO
STRONGER FORCING AND ABOVE NORMAL VALUES OF WIND SHEAR.
HOWEVER...DUE TO THIS BEING 5 DAYS OUT AND TIMING UNCERTAINTY...WILL
NOT MENTION ANY RISKS IN OFFICIAL PRODUCTS.

IN THE WAKE OF THIS FEATURE...ANOTHER SFC FRONT LOOKS TO MAKE A PUSH
INTO THE FORECAST AREA. THE GFS IS MOST AGGRESSIVE AND PUSHES 60S
DEWPTS WELL INTO THE REGION. I'M MORE INCLINED TO FOLLOW THE
SLIGHTLY LESS AGGRESSIVE EURO AT THIS TIME. STILL...THERE LOOKS TO
BE A PERIOD OF LOWER HUMIDITY AND COOLER TEMPS AS A RESULT OF THE
FRONT. BY LATE MON INTO TUE...A NW FLOW PATTERN MAY RETURN RESULTING
IN PRECIP CHANCES INCREASING.

AS FOR TEMPS...THE GFS CONTINUES TO BE AGGRESSIVE ON HAVING HOT
TEMPS AROUND FOR THU-FRI. FEEL THIS IS OVERDONE AND WILL CONTINUE
THE TREND OF CUTTING HIGHS EACH OF THOSE DAYS...MORE IN LINE WITH
THE EURO. BY SAT-SUN...THE GFS HAS COME IN QUITE A BIT COOLER THAN
PREV RUNS THANKS TO THE PRESENCE OF THE SFC LOW AND THEN FRONTAL
PASSAGE. FEEL THIS COOLER SOLUTION FITS WELL AND WILL FOLLOW. BY
EARLY NEXT WEEK...LOOK FOR MODERATION AND A RETURN TO TYPICAL JULY
CONDITIONS. /CME/

&&

.AVIATION...MVFR CEILINGS WERE STILL BEING OBSERVED ACROSS THE SOUTH
AT 14Z BUT VFR CONDITIONS ARE EXPECTED AREAWIDE BY 16Z AND CONTINUE
THROUGH MUCH OF THE AFTN. WLY SFC WINDS MAY OCCASIONALLY GUST INTO
THE 15KT RANGE THRU THE DAY TODAY. ANOTHER AREA OF SHRA/TSRA
ACTIVITY WAS JUST TO THE NORTH AND WL LIKELY DROP INTO THE AREA THIS
AFTN. GREATEST COVERAGE OF STORMS WL BE ACROSS THE NE HALF OF THE
AREA TODAY. THERE WL BE THE POTENTIAL FOR 50KT WIND GUSTS WITH THE
STORMS FROM GWO-GTR-MEI. VFR CONDITIONS WL RETURN AREAWIDE THIS EVNG
AFTER THE CONVECTION DIES DOWN. ANOTHER ROUND OF IFR CIGS IS
EXPECTED WED MORNING.  /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/CME/03/22
Hazardous weather outlook, Jul 23, 2:29 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT TUE JUL 23 2013

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>047-241930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-
229 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. THE
ACTIVITY MAY GET AN EARLY START IN THE WEST BUT WILL BE MORE LIKELY
DURING THE AFTERNOON AND EVENING HOURS. THE MOST INTENSE STORMS COULD
CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF
QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED WEDNESDAY.

LAZ023>026-MSZ053-059>061-241930-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
229 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ048>052-054>058-062>066-072>074-241930-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
229 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING
FOR AREAS ALONG AND EAST OF INTERSTATE 55 AND ALONG AND SOUTH OF
INTERSTATE 20. WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF
QUARTERS ARE POSSIBLE. MANY STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY
AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND
GUSTS OF 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS.
MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED THIS AFTERNOON AND MAY BE NEEDED
AGAIN WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jul 23, 1:17 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND GST     4 SE WEST               33.16N 89.73W
07/23/2013  E50.00 MPH       ATTALA             MS   EMERGENCY MNGR

&&

AWEBER
Local storm report, Jul 23, 1:42 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     10 SW LOUISVILLE        33.02N 89.18W
07/23/2013                   WINSTON            MS   EMERGENCY MNGR

            TREE DOWN ON HWY 14 AT ATTALA/WINSTON COUNTY LINE AND
            LIGHT POLE DOWN ON HWY 25 AT HWY 14 INTERSECTION.

&&

AWEBER
Local storm report, Jul 23, 1:51 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 NNE SHUQUALAK         33.00N 88.56W
07/23/2013                   NOXUBEE            MS   LAW ENFORCEMENT

            REPORTS OF A FEW TREES DOWN ON HIGHWAY 145 NEAR
            SHUQUALAK.

&&

DCOX
Local storm report, Jul 23, 2:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 WSW MACON             33.09N 88.61W
07/23/2013                   NOXUBEE            MS   PUBLIC

            A SHED AND A SILO WERE DAMAGED BY STRONG WINDS

&&

DL
Local storm report, Jul 23, 2:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 NNE MERIDIAN          32.41N 88.70W
07/23/2013  E0.75 INCH       LAUDERDALE         MS   TRAINED SPOTTER

&&

DL
Local storm report, Jul 23, 2:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     SCOOBA                  32.83N 88.48W
07/23/2013                   KEMPER             MS   COUNTY OFFICIAL

            CITY OFFICIAL REPORTED NUMBER OF TREES DOWN ACROSS THE
            CITY...AND MOST ESPECIALLY AT 1ST AND KEMPER STREETS.

            WINDOWS WERE BLOWN OUT OF A CAR AT THAT LOCATION AS WELL.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:11 PM CDTSpecial Weather StatementJANNeshoba44 min
Jul 22, 7:12 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes63 min
Jul 22, 7:16 PM CDTSevere Thunderstorm WarningJANNeshoba44 min
Jul 22, 8:09 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 23, 11:02 AM CDTSpecial Weather StatementJANClay, Grenada, Lowndes, Montgomery, Oktibbeha, Webster73 min
Jul 23, 12:18 PM CDTSpecial Weather StatementJANCarroll, Choctaw, Holmes, Leflore, Lowndes, Montgomery and 4 more72 min
Jul 23, 12:37 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Noxubee, Oktibbeha, Winston53 min
Jul 23, 1:15 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba60 min
Jul 23, 1:24 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston21 min
Jul 23, 1:57 PM CDTSevere Thunderstorm WarningJANLauderdale78 min
Jul 23, 2:39 PM CDTSevere Thunderstorm WarningJANClarke66 min
Jul 23, 3:50 PM CDTSpecial Weather StatementJANClarke30 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.